Alert archive / Mississippi / River Flood Warnings in 2012

River Flood Warning 40, NWS Jackson, MS

August 28, 2012Franklin County, Mississippi

NWS Jackson, MS issued this river flood warning at Aug 28, 2012, 9:09 PM CDT for Franklin County, Mississippi. It took effect at Aug 30, 2012, 1:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 28, 2012, 9:09 PM CDT (02:09 UTC)
In effect from
Aug 30, 2012, 1:00 PM CDT
Expired
Aug 30, 2012, 10:29 PM CDT
In force
9 hr
Issued by
NWS Jackson, MS
Flood severity
Minor

County Franklin County, MS

The river

Written for the forecast point Homochitto River at Rosetta (RSAM6). The gauge peaked at 18.38 ft at Aug 30, 2012, 5:00 PM CDT.

actionminormoderate10203008/2908/3008/3109/01
Action stage
18 ft
Minor stage
19 ft
Moderate stage
30 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07292500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WGUS44 KJAN 290209
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
909 PM CDT TUE AUG 28 2012


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  HOMOCHITTO RIVER AT ROSETTA AFFECTING FRANKLIN COUNTY


SYNOPSIS...

HURRICANE ISAAC IS ALONG THE SOUTHEAST LOUISIANA COASTLINE. IT SHOULD
BEGIN SLOWLY MOVING INLAND. AS IT MOVES INLAND THE DEEP TROPICAL MOISTURE
SHOULD MOVE INTO SOUTHWEST MISSISSIPPI LATE WEDNESDAY AFTERNOON INTO
THE EARLY HOURS OF THURSDAY. BASIN AVERAGE RAINFALL ACROSS THE HOMOCHITTO
FROM 8 TO 9 INCHES WILL CAUSE THE RIVER TO RISE ABOVE FLOOD STAGE. THE
UPPER HOMOCHITTO RIVER ABOVE EDDICETON SHOULD RISE VERY SHARPLY AND
OVERFLOW ITS BANKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 72 HOURS.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC037-300809-
/O.NEW.KJAN.FL.W.0040.120830T1749Z-120901T0300Z/
/RSAM6.1.ER.120830T1749Z.120831T0000Z.120831T1200Z.NO/
909 PM CDT TUE AUG 28 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE HOMOCHITTO RIVER AT ROSETTA
* FROM THURSDAY AFTERNOON TO FRIDAY EVENING.
* AT  8:45 PM TUESDAY THE STAGE WAS 4.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY THURSDAY 
  AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 21.5 FEET BY THURSDAY 
  EVENING. 
* IMPACT...AT 19 FEET...WATER BEGINS TO SPREAD INTO AGRICULTURAL LANDS
  ALONG THE RIVER. EQUIPMENT AND LIVESTOCK SHOULD BE REMOVED.


&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   WED   THU   FRI CREST TIME  DATE

HOMOCHITTO RIVER
ROSETTA        19   4.0 TUE 09 PM   4.3  15.8  19.0  21.5 07 PM 08/30

$$
5 follow-up statements
842 
WGUS84 KJAN 291529
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1029 AM CDT WED AUG 29 2012


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  HOMOCHITTO RIVER AT ROSETTA AFFECTING FRANKLIN COUNTY 


SYNOPSIS...

HURRICANE ISAAC MADE LAND FALL EARLY THIS MORNING IN SOUTHEAST
LOUISIANA. THE HEAVIEST RAIN BANDS HAVE BEEN ACROSS SOUTHEAST 
MISSISSIPPI THUS FAR. LESS THAN ONE QUARTER INCH OF RAIN HAS
FALLEN ACROSS SOUTHWEST MISISSIPPI THUS FAR. RAINFALL FORECAST
SHOW 7 TO 8 ARE POSSIBLE OVER THE NEXT 48 HOURS. STAY INFORMED
AS A SLOWER MOTION THAN EXPECTED COULD INCREASE RAINFALL
FORECASTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 48 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC037-302129-
/O.EXT.KJAN.FL.W.0040.120830T1557Z-120901T0241Z/
/RSAM6.1.ER.120830T1557Z.120831T0000Z.120831T1141Z.NO/
1029 AM CDT WED AUG 29 2012


THE FLOOD WARNING CONTINUES FOR
  THE HOMOCHITTO RIVER AT ROSETTA
* FROM THURSDAY MORNING TO FRIDAY EVENING.
* AT  9:45 AM WEDNESDAY THE STAGE WAS 4.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE TOMORROW 
  MORNING AND WILL CONTINUE TO RISE TO NEAR 21.5 FEET BY TOMORROW 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 19.0 FEET...WATER BEGINS TO SPREAD INTO AGRICULTURAL 
  LANDS ALONG THE RIVER. EQUIPMENT AND LIVESTOCK SHOULD BE REMOVED. 

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

HOMOCHITTO RIVER
ROSETTA        19   4.0 WED 10 AM  16.3  18.9  12.4  21.5 07 PM 08/30

$$
227 
WGUS84 KJAN 300147
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
847 PM CDT WED AUG 29 2012


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  HOMOCHITTO RIVER AT ROSETTA AFFECTING FRANKLIN COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC037-310747-
/O.EXT.KJAN.FL.W.0040.120830T1645Z-120901T0317Z/
/RSAM6.1.ER.120830T1645Z.120831T0000Z.120831T1217Z.NO/
847 PM CDT WED AUG 29 2012

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE HOMOCHITTO RIVER AT ROSETTA
* FROM THURSDAY MORNING TO FRIDAY EVENING.
* AT  7:45 PM WEDNESDAY THE STAGE WAS 4.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE TOMORROW 
  MORNING AND WILL CONTINUE TO RISE TO NEAR 21.5 FEET BY TOMORROW 
  EVENING.
* IMPACT...AT 19.0 FEET...WATER BEGINS TO SPREAD INTO AGRICULTURAL 
  LANDS ALONG THE RIVER. EQUIPMENT AND LIVESTOCK SHOULD BE REMOVED. 

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

HOMOCHITTO RIVER
ROSETTA        19   4.4 WED 08 PM  19.1  12.2   9.2  21.5 07 PM 08/30

$$
623 
WGUS84 KJAN 300149
FLSJAN
FLOOD STATEMENT  CORRECTED TABULAR DATA
NATIONAL WEATHER SERVICE JACKSON, MS
849 PM CDT WED AUG 29 2012


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI..

  HOMOCHITTO RIVER AT ROSETTA AFFECTING FRANKLIN COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC037-310749-
/O.CON.KJAN.FL.W.0040.120830T1645Z-120901T0317Z/
/RSAM6.1.ER.120830T1645Z.120831T0000Z.120831T1217Z.NO/
849 PM CDT WED AUG 29 2012


THE FLOOD WARNING CONTINUES FOR
  THE HOMOCHITTO RIVER AT ROSETTA
* FROM THURSDAY MORNING TO FRIDAY EVENING.
* AT  7:45 PM WEDNESDAY THE STAGE WAS 4.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE TOMORROW 
  MORNING AND WILL CONTINUE TO RISE TO NEAR 21.5 FEET BY TOMORROW 
  EVENING. 
* IMPACT...AT 19.0 FEET...WATER BEGINS TO SPREAD INTO AGRICULTURAL 
  LANDS ALONG THE RIVER. EQUIPMENT AND LIVESTOCK SHOULD BE REMOVED. 

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

HOMOCHITTO RIVER
ROSETTA        19   4.4 WED 08 PM  15.2  19.1  12.2  21.5 07 PM 08/30

$$
246 
WGUS84 KJAN 301527
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1027 AM CDT THU AUG 30 2012


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  HOMOCHITTO RIVER AT ROSETTA AFFECTING FRANKLIN COUNTY 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 48 HOURS.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC037-312127-
/O.EXT.KJAN.FL.W.0040.120830T1800Z-120901T0022Z/
/RSAM6.1.ER.120830T1800Z.120831T0000Z.120831T0922Z.NO/
1027 AM CDT THU AUG 30 2012


THE FLOOD WARNING CONTINUES FOR
  THE HOMOCHITTO RIVER AT ROSETTA
* UNTIL FRIDAY EVENING.
* AT  9:45 AM THURSDAY THE STAGE WAS 16.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS AFTERNOON 
  AND WILL CONTINUE TO RISE TO NEAR 21.5 FEET BY THIS EVENING.
* IMPACT...AT 19.0 FEET...WATER BEGINS TO SPREAD INTO AGRICULTURAL 
  LANDS ALONG THE RIVER. EQUIPMENT AND LIVESTOCK SHOULD BE REMOVED. 

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

HOMOCHITTO RIVER
ROSETTA        19  16.5 THU 10 AM  18.3  11.1   8.0  21.5 07 PM 08/30

$$
537 
WGUS84 KJAN 310329
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
1029 PM CDT THU AUG 30 2012


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  HOMOCHITTO RIVER AT ROSETTA AFFECTING FRANKLIN COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC037-310359-
/O.CAN.KJAN.FL.W.0040.000000T0000Z-120901T0022Z/
/RSAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1029 PM CDT THU AUG 30 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE HOMOCHITTO RIVER AT ROSETTA.
* AT  9:45 PM THURSDAY THE STAGE WAS 17.9 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...RAINFALL ACROSS THE HOMOCHITTO WAS LESS THAN EXPECTED AND
  THUS THE RIVER HAS CRESTED JUST BELOW FLOOD STAGE AT 18.5 FEET.  

&&


              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

HOMOCHITTO RIVER
ROSETTA        19  17.9 THU 10 PM  14.7   8.6   5.8  CRESTED

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Aug 28, 4:38 PM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Aug 28, 4:38 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT TUE AUG 28 2012

.DISCUSSION...ISAAC FINALLY REACHED HURRICANE STATUS LATE THIS
MORNING. IT NOW CONTINUES ITS SLOW TREK NORTHWESTWARD TOWARD THE
LOUISIANA COAST. MOTION OF THE SYSTEM HAS SLOWED QUITE A BIT OVER
THE PAST DAY...AND THIS SLOW MOTION IS EXPECTED TO CONTINUE OVER THE
NEXT FEW DAYS.

FORECAST CONFIDENCE IN THE SHORT TERM IS STILL NOT AS GREAT AS WE
WOULD LIKE FOR IT TO BE. MODEL GUIDANCE HAS CONTINUED TO STRUGGLE TO
COME INTO GOOD AGREEMENT WITH RESPECT TO THE TRACK OF THE SYSTEM. THE
00Z ECMWF AND 12Z AMERICAN MODELS BEGAN A NOTABLE WESTWARD TREND.
THEN THE 12Z ECMWF THEN TRENDED BACK TO THE EAST...AND MATCHES UP
BETTER WITH THE NHC FORECAST TRACK...ALBEIT A BIT SLOWER.

LATEST THINKING ON THE TRACK TAKES THE CENTER OF ISAAC ACROSS THE
WESTERN BORDER OF OUR CWA WEDNESDAY NIGHT INTO THURSDAY...CONTINUING
NORTHWARD INTO CENTRAL ARKANSAS BY FRIDAY. THIS WOULD BRING TROPICAL
STORM FORCE WINDS INTO FAR SOUTH CENTRAL/SE ZONES THIS
EVENING...SPREADING WESTWARD INTO SOUTHWESTERN ZONES ON WEDNEDSAY.
ONCE THE 21Z NHC FORECAST TRACK BECOMES AVAILABLE...PLAN TO EXPAND
THE TROPICAL STORM WARNING NORTHWARD TO INCLUDE CLAIBORNE AND COPIAH
IN MS AND FRANKLIN AND TENSAS IN LA. ALSO WILL EXPAND THE TROPICAL
STORM WATCH NORTHWARD TO INCLUDE THE REMAINDER OF OUR LA PARISHES
NOT IN THE TROPICAL STORM WARNING.

WITH RESPECT TO RAINFALL TOTALS...BELIEVE THE HEAVY RAIN/FLASH FLOOD
THREAT HAS INCREASED NOTABLY OVER SWRN PORTIONS OF OUR AREA AS THE
PROJECTED PATH HAS SHIFTED WESTWARD. THE FLASH FLOOD WATCH HAS BEEN
EXPANDED TO INCLUDE A LARGER PORTION OF W MISSISSIPPI AND ALL OF OUR
AR COUNTIES AND LA PARISHES. PARTICULARLY IN THE SW PART OF THE
AREA...STORM TOTAL RAINFALL AMOUNTS OF 8 TO 14 INCHES ARE
POSSIBLE...AS HIGHLIGHTED IN THE LATEST GUIDANCE FROM HPC AND IN THE
LATEST RUN OF THE ECMWF.

AS MOST IF NOT ALL OF THE CWA WILL BE SITUATED ON THE EASTERN SIDE
OF THE TRACK OF ISAAC...THERE WILL ALSO BE A TORNADO THREAT TO
CONTEND WITH OVER THE NEXT COUPLE DAYS. WE HAVE ALREADY SEEN SOME
WEAK CIRCULATIONS IN THE TROPICAL RAIN BAND PUSHING ACROSS S
MISSISSIPPI THIS AFTERNOON...AND A TORNADO WATCH WAS POSTED FOR
THESE AREAS THROUGH 00Z. FOR THIS AFTERNOON THE BEST LOW LEVEL SHEAR
IS SITUATED ACROSS FAR SOUTHERN PORTIONS OF THE STATE...WITH WEAK TO
MODEST INSTABILITY AS WELL. TOMORROW AND ON THURSDAY...WE WILL SEE
BETTER LOW LEVEL WIND SHEAR ACROSS THE REMAINDER OF THE AREA. THUS
THE THREAT FOR MOSTLY LOWER-END QUICKLY-DEVELOPING TORNADOES WILL BE
PRESENT...ESPECIALLY IN ANY AREAS THAT SEE BREAKS IN THE CLOUDS
PROVIDING SOME ADDED INSTABILITY. SPC HAS HIGHLIGHTED AREAS
GENERALLY ALONG AND SOUTH OF I-20 IN A SLIGHT RISK FOR TOMORROW FOR
THIS TORNADO THREAT.

LOOKING AHEAD TO THE LONG TERM...THOUGH ISAAC IS EXPECTED TO PULL
AWAY FROM THE AREA THIS WEEKEND MID AND UPPER LEVEL TROUGHINESS WILL
REMAIN OVER THE EASTERN CONUS. THE ATMOSPHERE WILL REMAIN RATHER
MOIST...SUPPORTING ISOLATED TO SCATTERED POPS THROUGH THE REMAINDER
OF THE LONG TERM. TEMPERATURES DURING THIS TIME FRAME ARE EXPECTED
TO REMAIN NEAR SEASONAL NORMALS. /DL/

&&

.AVIATION...RAIN BANDS ASSOCIATED WITH HURRICANE ISAAC ARE STARTING
TO PIVOT THROUGH THE REGION...AND WILL GRADUALLY BECOME MORE
FREQUENT THROUGH TOMORROW...ESPECIALLY ALONG AND SOUTH OF THE I-20
CORRIDOR. WITHIN RAIN SQUALLS GUSTY WINDS FROM THE EAST AND
SOUTHEAST CAN BE ANTICIPATED...ALONG WITH LOCALLY IFR CONDITIONS.
PATCHY MVFR CEILINGS ARE BEING OBSERVED AT PRESENT AND WILL
GRADUALLY BECOME MORE WIDESPREAD AND COVERING UP MOST OF THE
AERODROME FROM EAST TO WEST LATER TONIGHT INTO EARLY TOMORROW.
NORTHEAST WINDS WILL BE ESPECIALLY GUSTY THROUGH TONIGHT SOUTH OF
I-20...WITH WINDS INCREASING IN ALL AREAS TOMORROW WHILE VEERING
AROUND MORE TO THE EAST IN GRADUAL FASHION. IN GENERAL...ANTICIPATE
SUB-PAR CONDITIONS FOR VFR PILOTS FOR SEVERAL DAYS TO COME BECAUSE
OF THE PROXIMITY AND SLOW MOVEMENT OF ISAAC. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  86  75  84 /  51  83  85  96
MERIDIAN      75  87  73  85 /  54  82  70  88
VICKSBURG     76  86  78  84 /  37  78  80  99
HATTIESBURG   76  85  75  85 / 100  99  85  77
NATCHEZ       76  84  77  83 /  64  99 100 100
GREENVILLE    73  90  73  85 /  12  33  62  92
GREENWOOD     74  89  75  85 /  15  38  46  89

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...TROPICAL STORM WARNING FOR MSZ053-054-059>066-072>074.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     EVENING FOR MSZ043>066-072>074.

     FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     EVENING FOR MSZ034-035-040>042.

     TROPICAL STORM WATCH FOR MSZ047>049-055>057.

LA...TROPICAL STORM WARNING FOR LAZ023>026.

     FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     EVENING FOR LAZ015-016-023>026.

     FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     EVENING FOR LAZ007>009.

     TROPICAL STORM WATCH FOR LAZ007>009-015-016.

AR...FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     EVENING FOR ARZ074-075.

&&

DL/BB
Hazardous weather outlook, Aug 28, 4:17 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
417 PM CDT TUE AUG 28 2012

LAZ023>026-MSZ053-054-059>066-072>074-292130-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
417 PM CDT TUE AUG 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN MISSISSIPPI AND
PORTIONS OF NORTHEASTERN LOUISIANA...PRIMARILY SOUTH OF INTERSTATE
TWENTY.

.DAY ONE...TONIGHT AND WEDNESDAY

RAIN BANDS ASSOCIATED WITH HURRICANE ISAAC NEAR THE SOUTHEAST
LOUISIANA COAST WILL BE PUSHING NORTHWEST INTO THE REGION WITH
INCREASING FREQUENCY STARTING THIS EVENING. THE MOST INTENSE SQUALLS
COULD CONTAIN WIND GUSTS OVER 50 MPH...ESPECIALLY DURING THE DAY
WEDNESDAY. THE POTENTIAL FOR BRIEF TORNADOES WITH THIS ACTIVITY WILL
BE A GROWING CONCERN THROUGH THE SHORT TERM PERIOD.

IN ADDITION...LOCALLY HEAVY RAIN IS EXPECTED THROUGH WEDNESDAY AS
RAIN BANDS ASSOCIATED WITH ISAAC PIVOT ACROSS THE REGION. TORRENTIAL
DOWNPOURS LASTING UP TO AN HOUR COULD RESULT IN SOME RAINFALL RATES
IN EXCESS OF 2 INCHES PER HOUR AND MAJOR TO MODERATE PONDING OF WATER
ISSUES WILL LIKELY OCCUR. IN ADDITION...AT LEAST ISOLATED INCIDENTS
OF FLASH FLOODING ARE POSSIBLE.

FLOW AROUND THE PERIPHERY OF ISAAC WILL ALSO PRODUCE INCREASINGLY WINDY
AND GUSTY CONDITIONS ACROSS THE AREA THROUGH WEDNESDAY. BY LATER
WEDNESDAY EXPECT SUSTAINED WINDS FROM THE EAST AROUND 30 TO 40 MPH
WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 40 TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

ISAAC WILL ONLY MOVE SLOWLY INLAND ALONG A GENERAL NORTHWEST PATH
TOWARD THE ARKLATEX WEDNESDAY NIGHT THROUGH THURSDAY WHILE CONTINUING
TO BRING HEAVY RAINS...GUSTY EAST TO SOUTHEAST WINDS...AND POTENTIAL
FOR BRIEF TORNADOES TO SOUTHERN SECTIONS OF THE ARKLAMISS. A TROPICAL
STORM WARNING IS IN EFFECT FOR THESE AREAS UNTIL MIDDAY THURSDAY WITH
A FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON. PERIODIC
WIND GUSTS UP TO...OR EXCEEDING...50 MPH THROUGH THIS TIME WILL
LIKELY TOPPLE MANY TREES CONSIDERING THE SATURATED GROUND AND
ASSOCIATED POWER OUTAGES WILL PROBABLY ENSUE. RAINFALL TOTALS BY
LATE THURSDAY ARE EXPECTED TO RANGE FROM 8 TO 14 INCHES ALONG AND
WEST OF INTERSTATE 55 AND FROM 5 TO 9 INCHES EAST OF INTERSTATE 55.
FLOODING PROBLEMS ARE ANTICIPATED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THROUGH THURSDAY.

ARZ074-075-LAZ007>009-015-016-MSZ034-035-040>052-055>058-292130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-
417 PM CDT TUE AUG 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS... AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL
MISSISSIPPI IN A WIDE EXPANSE AROUND THE INTERSTATE TWENTY CORRIDOR.

.DAY ONE...TONIGHT AND WEDNESDAY

RAIN BANDS ASSOCIATED WITH HURRICANE ISAAC NEAR THE SOUTHEAST
LOUISIANA COAST WILL BE PUSHING NORTHWEST INTO THE REGION WITH
GRADUALLY INCREASING FREQUENCY STARTING THIS EVENING. THE MOST
INTENSE SQUALLS COULD CONTAIN WIND GUSTS UP TO 45 OR 50
MPH...ESPECIALLY DURING THE DAY WEDNESDAY. THE POTENTIAL FOR BRIEF
TORNADOES WITH THIS ACTIVITY WILL BE A GROWING CONCERN THROUGH THE
SHORT TERM PERIOD.

IN ADDITION...LOCALLY HEAVY RAIN IS EXPECTED THROUGH WEDNESDAY AS
RAIN BANDS ASSOCIATED WITH ISAAC PIVOT ACROSS THE REGION. TORRENTIAL
DOWNPOURS LASTING UP TO AN HOUR COULD RESULT IN SOME RAINFALL RATES
IN EXCESS OF 2 INCHES PER HOUR AND MAJOR TO MODERATE PONDING OF WATER
ISSUES WILL LIKELY OCCUR. IN ADDITION...AT LEAST ISOLATED INCIDENTS
OF FLASH FLOODING ARE POSSIBLE...BUT MAINLY LATER IN THE DAY WEDNESDAY.

FLOW AROUND THE PERIPHERY OF ISAAC WILL ALSO PRODUCE INCREASINGLY WINDY
AND GUSTY CONDITIONS ACROSS THE AREA THROUGH WEDNESDAY. BY LATER
WEDNESDAY EXPECT SUSTAINED WINDS FROM THE EAST AROUND 20 TO 25 MPH
WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

ISAAC WILL ONLY MOVE SLOWLY INLAND ALONG A GENERAL NORTHWEST PATH
TOWARD THE ARKLATEX WEDNESDAY NIGHT THROUGH THURSDAY WHILE CONTINUING
TO BRING HEAVY RAINS...GUSTY EAST TO SOUTHEAST WINDS...AND POTENTIAL
FOR BRIEF TORNADOES TO CENTRAL SECTIONS OF THE ARKLAMISS. A TROPICAL
STORM WATCH IS IN EFFECT FOR THESE MOST OF THESE LOCATIONS UNTIL
MIDDAY THURSDAY WITH A FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY
AFTERNOON. PERIODIC WIND GUSTS POTENTIALLY UP TO 50 MPH THROUGH THIS
TIME...ESPECIALLY WEST OF INTERSTATE 55...WILL LIKELY TOPPLE MANY
TREES CONSIDERING THE SATURATED GROUND AND ASSOCIATED POWER OUTAGES
WILL PROBABLY ENSUE. RAINFALL TOTALS BY LATE THURSDAY ARE EXPECTED
TO RANGE FROM 8 TO 14 INCHES WEST OF INTERSTATE 55 AND FROM 3 TO 7
INCHES ALONG AN EAST OF INTERSTATE 55. FLOODING PROBLEMS ARE
ANTICIPATED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THROUGH THURSDAY.

MSZ018-019-025>033-036>039-292130-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-
417 PM CDT TUE AUG 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF THE
ARKLAMISS REGION...INCLUDING THE GOLDEN TRIANGLE.

.DAY ONE...TONIGHT AND WEDNESDAY

RAIN BANDS ASSOCIATED WITH HURRICANE ISAAC NEAR THE SOUTHEAST
LOUISIANA COAST WILL BE PUSHING NORTHWEST INTO THE REGION WITH
GRADUALLY INCREASING FREQUENCY STARTING THIS EVENING. THE STRONGEST
SQUALLS COULD CONTAIN WIND GUSTS UP TO 30 OR 40 MPH...ESPECIALLY
DURING THE DAY WEDNESDAY. THE POTENTIAL FOR BRIEF TORNADOES WILL BE
HIGHER OVER SOUTHERN SECTIONS OF THE ARKLAMISS IN THE SHORT TERM
PERIOD...BUT WILL NOT BE ZERO ACROSS THIS SPECIFIC AREA BY LATE
WEDNESDAY.

FLOW AROUND THE PERIPHERY OF ISAAC WILL ALSO PRODUCE INCREASINGLY WINDY
AND GUSTY CONDITIONS ACROSS THE AREA THROUGH WEDNESDAY. BY LATER
WEDNESDAY EXPECT SUSTAINED WINDS FROM THE EAST AROUND 15 TO 20 MPH
WITH OCCASIONAL TO FREQUENT GUSTS RANGING UP TO 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

ISAAC WILL ONLY MOVE SLOWLY INLAND ALONG A GENERAL NORTHWEST PATH
TOWARD THE ARKLATEX WEDNESDAY NIGHT THROUGH THURSDAY WHILE INCREASING
HEAVY RAIN...GUSTY WIND...AND BRIEF TORNADO POTENTIAL TO NORTHERN
SECTIONS OF THE ARKLAMISS. PERIODIC WIND GUSTS POTENTIALLY UP TO 45 MPH
THROUGH THIS TIME...ESPECIALLY WEST OF INTERSTATE 55...MAY DOWN MANY
WEAKER TREES CONSIDERING THE SATURATED GROUND AND ASSOCIATED POWER
OUTAGES COULD ENSUE. RAINFALL TOTALS BY LATE THURSDAY ARE EXPECTED
TO RANGE FROM 1 TO 4 INCHES. FLOODING PROBLEMS MAY DEVELOP BY
THURSDAY...ESPECIALLY WEST OF INTERSTATE 55.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Special weather statement, Aug 28, 3:58 PM CDT, 5 hours 11 minutes before
MSZ054-055-282230-
SIMPSON MS-COPIAH MS-
358 PM CDT TUE AUG 28 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT TUE AUG 28 2012

...SPIRAL RAIN BAND FROM HURRICANE ISSAC WILL AFFECT SIMPSON AND
COPIAH COUNTIES.

A SPIRAL RAINBAND CAPABLE OF PRODUCING VERY HEAVY RAIN AS WELL AS 40
TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTH OF PINOLA TO WESSON AT
355 PM CDT...MOVING WEST AT 25 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN COPIAH AND NORTHWESTERN SIMPSON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3170 9041 3169 9068 3171 9074 3182 9073
      3206 9030 3205 9012 3195 8977 3170 9030
      3170 9037 3169 9038 3169 9041
TIME...MOT...LOC 2055Z 109DEG 22KT 3195 8999 3170 9046

MRM
Local storm report, Aug 28, 5:22 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT TUE AUG 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     1 NW COLUMBIA           31.27N 89.84W
08/28/2012                   MARION             MS   EMERGENCY MNGR

            TREES WERE SNAPPED OR UPROOTED ON PITMAN ROAD.

&&

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 12:47 AM CDTSpecial Weather StatementJANForrest, Lamar, Marion38 min
Aug 29, 5:12 AM CDTTornado WarningJANForrest18 min
Aug 29, 5:53 AM CDTTornado WarningJANForrest22 min
Aug 29, 10:57 AM CDTFlash Flood WarningJANForrest, Lamar, Marion6 hr
Aug 29, 11:51 AM CDTSpecial Weather StatementJANForrest, Lamar, Marion59 min
Aug 29, 12:01 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis, Lawrence59 min
Aug 29, 2:16 PM CDTSpecial Weather StatementJANForrest, Lamar, Marion59 min
Aug 29, 3:38 PM CDTFlash Flood WarningJANCovington, Jefferson Davis, Lawrence, Lincoln6 hr
Aug 29, 4:44 PM CDTWind AdvisoryJANAttala, Bolivar, Clarke, Copiah, Hinds, Holmes and 17 more23 hr
Aug 29, 4:46 PM CDTFlash Flood WarningJANForrest, Jones, Lamar, Marion5 hr
Aug 29, 5:17 PM CDTSpecial Weather StatementJANForrest, Jefferson Davis, Lamar, Lawrence, Lincoln, Marion58 min

Nearby

River Flood Warnings in Mississippi, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.